Pure and Applied Mathematics Quarterly

Volume 12 (2016)

Number 2

On classifying spaces for the family of virtually cyclic subgroups in mapping class groups

Pages: 261 – 292

DOI: http://dx.doi.org/10.4310/PAMQ.2016.v12.n2.a4

Authors

Daniel Juan-Pineda (Centro de Ciencias Matemáticas, Universidad Nacional Autónoma de México (UNAM), Morelia, Michoacán, Mexico)

Alejandra Trujillo-Negrete (Centro de Ciencias Matemáticas, Universidad Nacional Autónoma de México (UNAM), Morelia, Michoacán, Mexico)

Abstract

We give a bound for the geometric dimension for the family of virtually cyclic groups in mapping class groups of an orientable compact surface with punctures, possibly with nonempty boundary and negative Euler characteristic.

Keywords

mapping class groups, geometric dimension, classifying spaces

Full Text (PDF format)

The authors acknowledge support from research grants from IN105614-DGAPA-UNAM and 151338-CONACyT-México.

Paper received on 27 October 2016.